Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 10, NWS Austin/San Antonio, TX

May 26, 2025Williamson County, Texas

NWS Austin/San Antonio, TX issued this tornado warning at May 26, 2025, 8:49 PM CDT for Williamson County, Texas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2025, 8:49 PM CDT (01:49 UTC)
Expired
May 26, 2025, 9:00 PM CDT
In force
11 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 10 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 2:34 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.8 hours before the alert went out and 340 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2025-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3035 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2025-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3035 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted.

213 
WFUS54 KEWX 270149
TOREWX
TXC491-270200-
/O.NEW.KEWX.TO.W.0010.250527T0149Z-250527T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Austin/San Antonio TX
849 PM CDT Mon May 26 2025

The National Weather Service in Austin San Antonio has issued a

* Tornado Warning for...
  Northeastern Williamson County in south central Texas...

* Until 900 PM CDT.

* At 849 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Bartlett, or 8 miles northwest of Granger, moving
  east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Bartlett and Schwertner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3076 9734 3075 9756 3086 9760
TIME...MOT...LOC 0149Z 249DEG 32KT 3082 9751 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Brady

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 6:50 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 26, 6:50 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
650 PM CDT Mon May 26 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 206 PM CDT Mon May 26 2025

Key Messages:

- Level 3 of 5 risk for isolated to numerous severe storms tonight.
- Isolated pockets of heavy rainfall possible with more severe
  weather possible Tuesday.
- Tornado watch remains in effect until 10pm tonight.

As of this writing the current outflow boundary from this mornings
storms is just south of the I-10 corridor back into San Antonio on
west. The current thinking is strong to severe storms should be
ongoing by this evening along and just northwest of this boundary
with most models hinting at convection developing by 4pm or later
out west past the hill country and then moving eastward with time.
The latest run of the HRRR seems to have a pretty good grasp on this
scenario with supercells forming west and then growing into a big
complex that moves across our area by this evening. As such the SPC
has increased our severe risk to a level 3 of 5 for areas along and
east of the I-10 corridor and along and west of the I-35 corridor.
with a level 2 of 5 risk for almost everyone else except the Winter
Garden area which is in a level 1 of 5 risk. Bottom line expect
storms to form and be severe with very large hail, damaging winds
and some tornados especially for storms that can root themselves
along the surface boundary. In addition, pockets of heavy rainfall
rates could lead to isolated instances of flash flooding and WPC
also has most of the area in a level 2 of 5 risk for excessive
rainfall as well. In fact some models are hinting at more than 3
inches for the hill country. We are taking a more wait and see
approach due to how dry it has been and how models struggle with
small mesoscale convective systems.Current thinking is the storms
should be out of area by sunrise tomorrow if not earlier.

Tomorrow's forecast is highly conditional on what happens tonight. A
more mature complex of storms tonight would likely stabilize
conditions for much of the day on Tuesday, with convection delayed
until Tuesday night. However, a less robust system tonight would
open the door to earlier convective chances Tuesday afternoon,
especially across the Rio Grande, southern Edwards Plateau, western
Hill Country where SPC has a Level 2 of 5 risk for severe storms. A
level 1 of 5 risk exists for everyone else as well. Again very large
hail, damaging wind gusts and isolated tornados would all be
possible with any storms that do form tomorrow. It is possible we
could have a similar line of storms form out west and cross into the
Rio Grande Plains and continue pushing eastward. However tomorrows
convection forms, more clarity will come as we get closer and Hi-Res
models get into better focus. Lastly regarding temperatures, expect
more seasonable temps for Tuesday with highs around the upper 80s to
low 90s but cooler in spots where convection is ongoing, with lows
around/near 70.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 206 PM CDT Mon May 26 2025

Key Message:

- Strong to severe storms possible through the long term period.

Our active period of weather will continue into the start of the long
term forecast period. On Wednesday morning, a lead shortwave will be
moving through the southern CWA, likely sparking showers and storms,
with a few stronger storms possible. Weak westerly mid-level flow is
expected to transition to west-northwesterly flow by the late week
time frame, fostering shower and storm development through the
remainder of the period.

Forecast confidence remains low at this time, as most days' storm
chances will be highly dependent on previous mesoscale boundaries and
where those setup. One thing we do know is that the chance for strong
to severe storms with large hail, damaging winds, and locally heavy
rain are possible through the remainder of this week. Cooler
temperatures are going to be a welcome feeling through the week
though as increased cloud cover and convection will result in lower
temperatures than we've seen the past couple weeks. Hopefully we can
put a dent in this multi-year drought this week and add some much
needed water to reservoirs and streams.

&&

.AVIATION...
(00Z TAFS)
Issued at 637 PM CDT Mon May 26 2025

Slow moving, slow evolving storm complex is being guided by a strong
supercell moving into Llano and Gillespie Counties. This projects the
storm environment timing to push back a few hours to mainly 03Z to
07Z, but potentially earlier for AUS where feeder cell storms cold
form. The storms should, according to most model output, target the
San Antonio area and could linger around SAT/SSF vcntys almost until
daybreak. By around 10Z, there were likely be an MCV rotation showing
up with a weakening complex, and this will be the guiding light for
if and when the next rounds of convection are possible. For now will
go with prevailing stable conditions in the extended. Also there is a
prevailing MVFR cig possible in the early morning, that may be
dispersed in the downdraft air, but we'll only show that for SSF and
DRT where the storms either fail to make it or come in weaker.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              86  70  91  71 /  50  70  40  40
Austin Bergstrom Intl Airport  86  69  90  71 /  40  70  40  40
New Braunfels Muni Airport     89  70  92  71 /  40  60  30  40
Burnet Muni Airport            83  67  87  68 /  70  70  30  40
Del Rio Intl Airport          104  76  97  73 /  30  20  40  70
Georgetown Muni Airport        83  68  86  69 /  60  70  40  40
Hondo Muni Airport             98  70  94  70 /  40  50  30  50
San Marcos Muni Airport        88  69  92  70 /  40  60  30  40
La Grange - Fayette Regional   89  71  92  73 /  40  60  40  30
San Antonio Intl Airport       90  72  93  72 /  30  60  30  40
Stinson Muni Airport           94  73  94  74 /  30  40  30  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...MMM
Long-Term...CJM
Aviation...18

In the hours before

Local storm report, May 26, 7:40 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
740 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     Hail             8 NNW Comfort           30.08N 98.96W
05/26/2025  M2.50 Inch       Kerr               TX   Public

&&

JR
Local storm report, May 26, 7:43 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
743 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     Hail             3 WNW Fredericksburg    30.28N 98.92W
05/26/2025  M3.00 Inch       Gillespie          TX   Broadcast Media

            Hail also broke windows.

&&

JR
Local storm report, May 26, 7:48 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
748 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Hail             3 WNW Fredericksburg    30.28N 98.92W
05/26/2025  M3.00 Inch       Gillespie          TX   Broadcast Media

            Corrects time from previous hail report from
            3 WNW Fredericksburg. Hail also broke
            windows.

&&

JR
Local storm report, May 26, 7:56 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
756 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     Hail             3 SSW Waring            29.91N 98.83W
05/26/2025  E1.00 Inch       Kendall            TX   Broadcast Media

            Quarter size hail reported at I10 at Big
            Joshua Creek.

&&

HT
Local storm report, May 26, 8:04 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
804 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     Tstm Wnd Gst     1 SSW Burnet            30.75N 98.24W
05/26/2025  M58 MPH          Burnet             TX   ASOS

            50kt gust reported at KBMQ at 0053z.

&&

HT
Local storm report, May 26, 8:37 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
837 PM CDT Mon May 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     Hail             2 SW Boerne             29.76N 98.75W
05/26/2025  E1.00 Inch       Kendall            TX   Public

            Report from mPING: Quarter (1.00 in.).

&&

HT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:04 PM CDTAreal Flood AdvisoryEWXBlanco, Gillespie, Llano4 hr
May 26, 7:07 PM CDTSevere Thunderstorm WarningEWXEdwards68 min
May 26, 7:09 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBlanco, Burnet, Gillespie, Llano66 min
May 26, 7:17 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBlanco, Gillespie, Kendall, Kerr58 min
May 26, 7:29 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Gillespie, Kendall, Llano4 hr
May 26, 7:34 PM CDTTornado WarningEWXBlanco, Hays41 min
May 26, 7:46 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet, Williamson59 min
May 26, 7:49 PM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Kendall, Kerr56 min
May 26, 7:54 PM CDTAreal Flood AdvisoryEWXEdwards, Kerr, Val Verde4 hr
May 26, 8:00 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Travis, Williamson45 min
May 26, 8:12 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBlanco, Comal, Hays, Kendall, Travis33 min
May 26, 8:19 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Comal, Kendall27 min
May 26, 8:21 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Hays, Travis, Williamson4 hr
May 26, 8:36 PM CDTSevere Thunderstorm Warning Destructive damage threatEWXBastrop, Lee, Travis, Williamson57 min
May 26, 8:37 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBastrop, Caldwell, Comal, Hays, Lee, Travis and 1 more68 min
May 26, 8:40 PM CDTSevere Thunderstorm WarningEWXEdwards, Real, Val Verde65 min
May 26, 8:43 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Medina62 min
May 26, 8:48 PM CDTFlash Flood Warning Considerable damage threatEWXBexar, Blanco, Burnet, Comal, Hays, Kendall and 2 more4 hr
May 26, 8:56 PM CDTAreal Flood AdvisoryEWXBandera, Kendall, Kerr, Medina4 hr
May 26, 9:11 PM CDTFlash Flood Warning Considerable damage threatEWXCaldwell, Hays, Travis, Williamson4 hr
May 26, 9:25 PM CDTFlash Flood Warning Considerable damage threatEWXBandera, Kendall, Kerr, Medina5 hr
May 26, 9:31 PM CDTFlash Flood Warning Considerable damage threatEWXWilliamson4 hr
May 26, 9:31 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala44 min
May 26, 9:33 PM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal, Guadalupe, Hays5 hr
May 26, 9:33 PM CDTSpecial Weather StatementEWXBastrop, Caldwell, Fayette, Guadalupe, Lee, Travis72 min
May 26, 9:41 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe49 min
May 26, 9:43 PM CDTSevere Thunderstorm WarningEWXBandera, Medina47 min
May 26, 9:45 PM CDTSevere Thunderstorm WarningEWXBandera, Real22 min
May 26, 9:54 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lee and 1 more5 hr
May 26, 9:56 PM CDTSpecial Weather StatementEWXEdwards49 min
May 26, 10:00 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney60 min
May 26, 10:22 PM CDTSpecial Weather StatementEWXZavala38 min
May 26, 10:25 PM CDTSevere Thunderstorm WarningEWXMedina36 min
May 26, 10:30 PM CDTAreal Flood AdvisoryEWXBandera, Edwards, Medina, Real, Uvalde5 hr
May 26, 10:36 PM CDTSpecial Weather StatementEWXKinney39 min
May 26, 10:41 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde64 min
May 26, 10:42 PM CDTSevere Thunderstorm WarningEWXUvalde, Zavala48 min
May 26, 10:57 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde48 min
May 26, 10:59 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala46 min
May 26, 11:26 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde46 min
May 26, 11:42 PM CDTSpecial Weather StatementEWXUvalde48 min
May 26, 11:47 PM CDTSpecial Weather StatementEWXFrio43 min
May 27, 12:03 AM CDTSpecial Weather StatementEWXEdwards57 min
May 27, 12:09 AM CDTSpecial Weather StatementEWXZavala51 min
May 27, 12:10 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde35 min
May 27, 12:14 AM CDTSpecial Weather StatementEWXDeWitt61 min
May 27, 12:35 AM CDTSevere Thunderstorm Warning Considerable damage threatEWXDimmit, Frio, Zavala55 min
May 27, 12:48 AM CDTSpecial Weather StatementEWXDimmit42 min
May 27, 12:58 AM CDTFlash Flood Warning Considerable damage threatEWXBexar, Guadalupe, Wilson109 min
May 27, 1:02 AM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, DeWitt, Gonzales, Guadalupe, Karnes and 1 more4 hr
May 27, 1:05 AM CDTAreal Flood AdvisoryEWXDimmit, Frio, Kinney, Maverick, Medina, Uvalde and 1 more5 hr
May 27, 1:05 AM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde25 min
May 27, 1:21 AM CDTSpecial Weather StatementEWXKinney54 min
May 27, 1:41 AM CDTSpecial Weather StatementEWXDimmit49 min
May 27, 2:05 AM CDTSevere Thunderstorm WarningEWXDimmit55 min
May 27, 2:10 AM CDTAreal Flood AdvisoryEWXDeWitt, Fayette, Gonzales, Lavaca, Lee4 hr
May 27, 2:20 AM CDTSevere Thunderstorm WarningEWXDimmit39 min
May 27, 2:29 AM CDTSpecial Weather StatementEWXKinney61 min
May 27, 2:47 AM CDTAreal Flood AdvisoryEWXBexar, Guadalupe, Wilson2 hr
May 27, 2:49 AM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe, Hays2 hr
May 27, 6:21 AM CDTSpecial Weather StatementEWXDimmit39 min
May 27, 8:48 AM CDTSpecial Weather StatementEWXDimmit42 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.